Sep 16, 2011
I have been on truvada, lexiva and norvir since 2005. I am undetectable, CD4 on 900, and in good health in general. My Doctor told me I can try to change to Complera. I have my doubts and I would like your opinion about this new Medicine. I am afraid about the resistance it can create, and that is mostly use for peope starting their regime etc.. please help
Response from Dr. McGowan
Thanks for your question. Good docs should always discuss new developments with their patients, it keeps you up to date and your know what your options are. Sometimes "if it ain't broke, don't fix it" is the best approach. Any change has to be considered very carefully.
Some things to consider: Protease Inhibitors which include Norvir are better at suppressing virus if you have a drug resistant strain from past treatment than combinations of truvada + an NNRTI. So if this is your first combination and your virus did not carry drug resistance mutations prior to treatment a switch may be possible.
Some of the things to think about with Complera: Have to take it with a good meal (but not a protein shake- take with something you have to chew).
Avoid antacids (antacids should be administered at least 2 h before or at least 4 h after rilpivirine) and do not use with PPIs (proton pump inhibitors).
Common side effects include: insomnia and headache.
Rilpivirine seems to work best when the viral load was less than 100,000. This may be less of an issue since your virus is already suppressed and the medicine just needs to maintain it. Although there have been no studies on switching people over to Complera from other combiniations.
So there are a few things to think about.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Runny Nose An Acute Symptom Of AIDS?
- Is White Discharge A Symptom Of HIV?
- Burning Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Coated Tongue After Licking Vagina Worried I Have HIV
- Itchy Balls After Touching Penis Sign Of HIV AIDS
- Can My Boyfriend Give Me Mono Through Oral Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.